I haven't been around much, been feeling pretty crappy, 2new dx AI Hep 1 overlap PBC and am waiting to see the GI. Meantime, my whole body broke out in a raised flat red rash and I had to go to ER, was from liver disease. Got steroid shot in IV for the night and a really crappy taper:
1 10mg pred 4x for one day
1 10mg pred 3x for one day
1 10mg pred 2x for one day
1 10 mg pred 1x for one day
Now I crash and go into addisonian crisis on a much longer taper than this. And I'm also having electrolyte management problems as part of the liver getting worse (or kidneys).
I was told that if I started to crash (because I tried to warn them) to take the 5mgs from my rheumatologist. His normal taper for me is a month long starting with 40mg and going down by 5mg every four days. I am supposed to try to correct how I feel now. I am down to 5mg twice yesterday and was okay, but when I took 5mg this morning, it wasn't enough and I fell asleep and felt ill. I'm thinking I need to go up a little and come back down, like 15mg (up to three 5mg for a few days, then two then one, then maybe a half (sometimes he writes for that). Does anyone here have to do this themselves? Is it the length of days you take a steady dose that makes the taper smoother or the way it goes down. One day then change seems like a pretty hard taper, how would your body have any time to adjust?
I can't do dose packs anymore by the way, I told them that. So she writes for a dose pack. My disease comes back harder and then the steroids don't work as well. and I end up on Iv electrolytes. I know you can't advise, but any wisdom here, personal experiences, might help me shed light on my own situation. It may just be a really rough come down. I'm scared that the first bout was a warning of my liver not managing things, or lupus.
Thanks for any help you can give and I hope this post finds you all doing well.